Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Tampa Bay, FL

February 5, 2013Pinellas County, Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 5, 2013, 4:05 AM EST for Pinellas County, Polk County, Florida. It took effect at Feb 5, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2013, 4:05 AM EST (09:05 UTC)
In effect from
Feb 5, 2013, 12:00 PM EST
Expired
Feb 5, 2013, 6:00 PM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS82 KTBW 050905
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
405 AM EST TUE FEB 5 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR PINELLAS...POLK...AND LEE COUNTIES FOR LONG
DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES...

.HIGH PRESSURE ACROSS THE STATE FROM THE ATLANTIC WILL CONTINUE TO 
PROVIDE VERY DRY AIRMASS TODAY WITH LONG DURATIONS OF HUMIDITY
VALUES BELOW 35 PERCENT EXPECTED.

FLZ050-052-065-052300-
/O.NEW.KTBW.FW.W.0005.130205T1700Z-130205T2300Z/
PINELLAS-POLK-LEE-
405 AM EST TUE FEB 5 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS EVENING. 

* AFFECTED AREA...PINELLAS...POLK...LEE.

* WIND...VARIABLE WINDS AT 3 TO 4 MPH.

* HUMIDITY...23 TO 31 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 5, 3:27 AM EST, 38 minutes earlier.

Area forecast discussion, Feb 5, 3:27 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
327 AM EST TUE FEB 5 2013

.SYNOPSIS...
THE PATTERN ALOFT HAS A RIDGE FROM NORTHERN CA/NV TO THE YUKON WITH
A LOW OVER NORTHERN BAJA CALIFORNIA. A BROAD LOW OVER HUDSON BAY AND
NW QUEBEC TROUGHS ACROSS MUCH OF THE EASTERN CO NUS WITH NEARLY ZONAL
FLOW OVER THE GULF OF MEXICO. AT THE SURFACE A FRONT STRETCHES FROM
CENTRAL CANADA TO THE SOUTH-CENTRAL PLAINS THEN EAST TO THE
MID-ATLANTIC COAST...WRAPPING HIGH PRESSURE OVER THE MID MISSISSIPPI
VALLEY REGION. ATLANTIC HIGH PRESSURE ALONG LATITUDE 30 NORTH RIDGES
WEST ACROSS FL TO THE GULF. A TROUGH OF LOW PRESSURE IS IN THE
SOUTHERN PLAINS.

&&

.SHORT TERM (TODAY - THURSDAY)...
THE UPPER DRUGGING OVER THE EAST WITH NEARLY ZONAL FLOW ALOFT THE
GULF CONTINUES...WITH A WEAK IMPULSE MOVING ALONG THE GULF COAST
TODAY AND TONIGHT FOLLOWED BY THE BAJA LOW TRACKING EASTWARD AND
DAMPENING INTO AN OPEN TROUGH WHEN IT REACHES THE CENTRAL GULF
COASTAL STATES/SE U.S. BY LATE THU. THE SOUTHERN PLAINS SURFACE
TROUGH MOVES EAST...STRINGING OUT ALONG THE GULF COAST...AND MERGES
WITH THE SOUTH-CENTRAL PLAINS FRONT AS IT SAGS IN ACROSS THE
SOUTHERN STATES. MEANWHILE THE ATLANTIC HIGH RIDGES WEST ACROSS
FL. ON WED...THE FRONTAL TROUGH/BOUNDARY WEAKENS ALONG THE GULF
COAST AND ACROSS NORTHERN FL AS HIGH PRESSURE MOVES TO THE EASTERN
SEABOARD...REINFORCING THE ATLANTIC RIDGE. FOR THU...THE HIGH
PRESSURE MOVES EAST AND NE AS IT CONTINUES TO RIDGE DOWN ACROSS
THE WESTERN ATLANTIC TO FL. THE FRONTAL TROUGH/BOUNDARY LIFTS
NORTHWARD WITH A WEAK WAVE/LOW FORMING ON THE SE U.S. PORTION.

THE ATMOSPHERE WILL GRADUALLY MOISTEN BUT THE MAIN RESULT WILL BE AN
INCREASE IN CLOUDS. HAVE OPTED TO KEEP THE FORECAST RAIN-FREE EXCEPT
FOR THE FAR NORTH/ LEVY COUNTY/ TONIGHT WHERE THE WEAK IMPULSE COULD
PRODUCE SOME SHOWERS. THE HIGHEST MOISTURE AND BEST DYNAMICS ARE
GENERALLY EXPECTED TO STAY NORTH OF THE AREA. TEMPERATURES WILL RUN
ABOVE NORMAL BY PERHAPS 3 TO 5 DEGREES. THERE WAS SOME CONCERN ABOUT
PATCHY FOG THIS MORNING BUT SO FAR NONE HAS FORMED AND WILL LEAVE
OUT OF THIS MORNINGS FORECAST.

.LONG TERM (THURSDAY NIGHT-MONDAY)...
LOW PRESSURE WILL BE DEVELOPING AND LIFTING NE JUST NORTH OF THE
REGION TO START THE PERIOD AS WEAK HIGH PRESSURE RIDGES ACROSS SOUTH
FLORIDA. THE COLD FRONT WITH THIS LOW WILL MOVE THROUGH THE AREA
LATE FRIDAY/FRIDAY NIGHT WITH A FEW SHOWERS POSSIBLE WITH IT. HIGH
PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT FOR SATURDAY AND
BRING SOME COOLER AND DRIER AIR. HIGH PRESSURE WILL THEN CONTINUE TO
RIDGE ACROSS THE AREA THROUGH MONDAY. TEMPS WILL REMAIN ABOVE NORMAL
THROUGH THE PERIOD WITH HIGHS IN THE MID 70S TO LOWER 80S AND LOWS
IN THE MID 50S TO MID 60S...FALLING INTO THE UPPER 40S TO UPPER 50S
BEHIND THE FRONT.

&&

.AVIATION...
SOME PATCHY SHALLOW GROUND FOG MAY BE POSSIBLE AROUND SUNRISE
CAUSING SOME MVFR CONDITIONS...OTHERWISE VFR CONDITIONS WILL PREVAIL
THROUGH THE PERIOD.

&&

.MARINE...
A RELAXED PRESSURE GRADIENT WILL KEEP WINDS AND SEAS BELOW CAUTION
OR ADVISORY CRITERIA FOR THE NEXT FEW DAYS.

&&

.FIRE WEATHER...
EXTENDED LOW RH AND ERC VALUES ABOVE 35 ACROSS PINELLAS...POLK..
AND LEE COUNTIES REQUIRE A RED FLAG WARNING TODAY. THE REMAINDER OF
THE COUNTIES WILL SEE SEVERAL HOURS OF CRITICAL RH BUT ONLY SARASOTA
AND CHARLOTTE...WHERE ERC VALUES ARE BETWEEN 30 AND 34...WILL HAVE A
FIRE DANGER STATEMENT.

AS MOISTURE BEGINS TO SLOWLY RETURN THE MINIMUM RH VALUES WILL STAY
ABOVE CRITICAL LEVELS INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  58  77  62 /  10  10  10  10
FMY  79  58  81  61 /  10  10  10  10
GIF  77  55  79  59 /  10  10  10  10
SRQ  75  55  76  60 /  10  10  10  10
BKV  75  48  78  53 /  10  10  10  10
SPG  74  60  75  64 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
     FOR LEE-PINELLAS-POLK.

     BEACH HAZARDS STATEMENT THROUGH THURSDAY EVENING FOR
     CHARLOTTE-LEE-SARASOTA.

GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Feb 4, 4:56 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
456 AM EST MON FEB 4 2013

FLZ039-042-043-048>052-055>057-060>062-065-041700-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
456 AM EST MON FEB 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR IN PLACE ACROSS THE AREA WILL ALLOW FOR SEVERAL HOURS OF
RELATIVE HUMIDITIES BELOW 35 PERCENT THIS AFTERNOON. THIS COMBINED
WITH ERC VALUES OVER 35 PERCENT WILL CAUSE A HIGH RISK FOR THE
RAPID SPREAD OF A WILDFIRE ACROSS PINELLAS...SARASOTA AND LEE
COUNTIES. FIRE DANGER STATEMENTS ARE ALSO IN PLACE FOR
LEVY...HILLSBOROUGH...POLK AND CHARLOTTE COUNTIES FOR LONG
DURATIONS OF CRITICAL HUMIDITIES WITH ERC VALUES IN THE LOWER 30S.

THESE WEATHER CONDITIONS MAY ALLOW FOR THE SPREAD OF WILDFIRES.
OUTDOOR BURNING ACTIVITIES THAT CAUSE OPEN SPARKS OR FLAMES ARE
DISCOURAGED...INCLUDING BURNING YARD WASTE...COOKING OVER OPEN
FIRES AND TOSSING CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES
QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
A FEW HOURS OF CRITICAL HUMIDITIES WILL AGAIN BE POSSIBLE TUESDAY
AFTERNOON MAINLY FROM TAMPA BAY NORTH. FIRE DANGER STATEMENTS MAY
BE NECESSARY FOR THOSE COUNTIES WITH ERC VALUES IN THE LOWER 30S.
MOISTURE WILL THEN RETURN FOR THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

COLSON

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.